Texas, 2025Flash Flood in Texas, November 20, 2025
November 20, 2025 · NWS EWX · 1 event in 1 county or zone
An upper-level low moved over an unusually moist airmass. A weak fontal boundary acted as a focus for convection while a low-level jet streak aided training cells of heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper-level low moved over an unusually moist airmass. A weak fontal boundary acted as a focus for convection while a low-level jet streak aided training cells of heavy rainfall. The result was flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Nov 20, 2:04 PM CST, 1 hour 48 minutes earlier. Its key messages:
- Flood Watch has been cancelled for portions of the I-35 and Highway 90 corridors. The Watch continues for the southern Edwards Plateau, Hill Country, and along I-35 in Travis and Williamson Counties. The Watch is in effect through late tonight.
- Isolated strong to severe storms remain possible over most of the region through this evening.
- Rain chances increase late Sunday into Monday as another upper level low pressure system and cold front move in from the west. Some locally heavy rain is still possible for the Southern Edwards Plateau, Hill Country, and I-35 Corridor.
Area forecast discussion, Nov 20, 2:04 PM CST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
204 PM CST Thu Nov 20 2025
...New SHORT TERM, LONG TERM, AVIATION...
.KEY MESSAGES...
- Flood Watch has been cancelled for portions of the I-35 and
Highway 90 corridors. The Watch continues for the southern
Edwards Plateau, Hill Country, and along I-35 in Travis and
Williamson Counties. The Watch is in effect through late
tonight.
- Isolated strong to severe storms remain possible over most of
the region through this evening.
- Rain chances increase late Sunday into Monday as another upper
level low pressure system and cold front move in from the west.
Some locally heavy rain is still possible for the Southern
Edwards Plateau, Hill Country, and I-35 Corridor.
&&
.SHORT TERM...
(Tonight through Friday night)
Issued at 1235 PM CST Thu Nov 20 2025
The latest rainfall observations from automated stations and
volunteer networks show some fairly widespread 2-3" amounts across
western Gillespie into northern Kerr Counties with one report just
under 5" near the I-10/Highway 41 intersection. The latest radar
trends show an increase in convection across the southern Edwards
Plateau with some impressive rainfall rates for this time of year
noted in training of convection. Well above normal moisture
remains in place with the 12Z DRT sounding recording what is
likely a daily record precipitable water value of ~1.84".
Concerns for locally heavy rainfall and flooding continue to
remain centered over the southern Edwards Plateau and Hill
Country. Incoming hi-res guidance generally favors the above
mentioned area as well as a small portion of the I-35 corridor in
Travis and Williamson Counties. The ongoing round of showers and
storms will gradually move eastward through tonight, with flooding
concerns highest where training of storms occurs. As activity
moves east of the I-35 corridor, a gradual weakening trend is
anticipated. At least a few of the hi-res members also suggest
another round of storms Friday morning as the leading edge of a
Pacific cold front pushes toward the I-35 corridor. If this second
round of storms does develop, heavy rain concerns should be
decreased a little given the drier air pushing in behind the
front. With the ongoing radar trends and above, we have made some
changes to the Flood Watch. We have removed the I-35 counties of
Hays, Comal and Bexar and westward along Highway 90 we have
removed Medina, Uvalde and Kinney. We did opt to keep Travis and
Williamson counties as at least a few hi-res members show some
higher precipitation amounts in this region. Rainfall amounts
have been lowered a little, with 1-2" and isolated amounts near
5". The focus for the isolated higher amounts still appear to be
focused over the southern Edwards Plateau and western Hill
Country.
In addition to the locally heavy rainfall concerns, we could still
see a few strong to severe storms from this afternoon into tonight
across most of south central Texas. While strong wind gusts and
large hail are the main severe weather concerns, a tornado can not
be ruled out.
Rain chances will be on the decrease from west to east on Friday
as the upper level trough axis lifts to our northeast and some
drier air in the lower levels behind the Pac front gradually moves
in. We did keep some low rain chances in the forecast through most
of the day over the coastal plains as moisture levels remain high
in this region.
&&
.LONG TERM...
(Saturday through next Thursday)
Issued at 1235 PM CST Thu Nov 20 2025
Rain chances over the coastal plains continue Saturday morning,
with the chance for rain gradually spreading westward into the Rio
Grande plains through the rest of the day as a warm front
develops. Farther north, drier air in the lower levels should keep
rain chances much lower over or non-existent over the Hill Country
and portions of I-35. Our attention will then be focused on
another upper level storm system set to gradually move in from the
west late this weekend into early next week. The system has slowed
a bit on the latest runs, so the highest rain chances have also
been pushed back into the Sunday evening through Monday afternoon
time period. We will need to watch this system for the possibility
of locally heavy rainfall given well above normal moisture being
in place. The Pacific front associated with this next system
should be stronger, so a quicker end to precipitation chances is
anticipated from west to east Monday evening.
A cooling trend is in store through the remainder of the forecast
with highs on Wednesday and Thursday in the 60s to near 70 degrees
along with lows in the mid 30s to lower 50s.
&&
.AVIATION...
(18Z TAFS)
Issued at 1235 PM CST Thu Nov 20 2025
A complicated forecast is seen this TAF period as a showers and
thunderstorms move across the area today into Friday. VCTS are
expected around KDRT for the next few hours before the bulk of storm
activity shifts east. Timing for storms near the I-35 corridor has
been pushed back slightly, with the highest confidence for storms at
KAUS. Thunderstorms may shift slightly more north than KSAT/KSSF,
but confidence is low and maintained the best timing for activity if
this line of storms holds together. A secondary line of storms may
form west of I-35 after midnight and move east across terminals near
sunrise. Ceilings drop to MVFR/IFR across the majority of the area
tonight with some locations expected to reach LIFR conditions.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 65 81 60 76 / 80 40 20 20
Austin Bergstrom Intl Airport 66 80 61 76 / 70 40 30 20
New Braunfels Muni Airport 66 81 61 78 / 60 40 30 30
Burnet Muni Airport 62 77 54 73 / 90 40 10 20
Del Rio Intl Airport 61 80 58 76 / 20 10 10 50
Georgetown Muni Airport 65 80 58 75 / 80 40 20 20
Hondo Muni Airport 65 81 62 78 / 50 30 30 40
San Marcos Muni Airport 66 82 61 78 / 60 40 30 30
La Grange - Fayette Regional 67 83 62 79 / 40 40 40 30
San Antonio Intl Airport 68 80 64 77 / 50 40 30 40
Stinson Muni Airport 69 82 66 79 / 50 40 40 40
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through late tonight for TXZ171>173-183>190-192.
&&
SHORT TERM...Platt
LONG TERM....Platt
AVIATION...27
In the hours before
Special weather statement, Nov 20, 1:19 PM CST, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
119 PM CST Thu Nov 20 2025
TXZ183-184-202-201945-
Kinney TX-Val Verde TX-Edwards TX-
119 PM CST Thu Nov 20 2025
...A strong thunderstorm will impact portions of northwestern Kinney,
southwestern Edwards and southeastern Val Verde Counties through 145
PM CST...
At 119 PM CST, Doppler radar was tracking a strong thunderstorm near
Laughlin AFB, or 7 miles east of Del Rio, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Del Rio, Lake View, Amistad Village, Black Brush Point, Amanda,
Laughlin AFB, Val Verde Park, Diablo East, Cienegas Terrace,
Governors Landing, Long Point, 277 South Boat Ramp, 277 North
Campground, San Pedro Canyon, Escondido Estates, and Lake Ridge
Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2982 10075 2953 10041 2925 10081 2926 10081
2926 10084 2929 10088 2931 10089 2933 10094
2935 10095 2936 10100 2944 10106 2946 10106
TIME...MOT...LOC 1919Z 223DEG 36KT 2941 10077
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Nov 20, 1:57 PM CST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
157 PM CST Thu Nov 20 2025
TXZ184-202-202045-
Kinney TX-Edwards TX-
157 PM CST Thu Nov 20 2025
...A strong thunderstorm will impact portions of north central Kinney
and southwestern Edwards Counties through 245 PM CST...
At 157 PM CST, Doppler radar was tracking a strong thunderstorm 14
miles southeast of Carta Valley, or 23 miles north of Brackettville,
moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kickapoo Cavern State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2955 10053 2964 10064 2995 10028 2981 10006
TIME...MOT...LOC 1957Z 230DEG 33KT 2964 10054
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Nov 20, 2:21 PM CST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
221 PM CST Thu Nov 20 2025
TXZ184-185-202100-
Edwards TX-Real TX-
221 PM CST Thu Nov 20 2025
...A strong thunderstorm will impact portions of eastern Edwards and
northern Real Counties through 300 PM CST...
At 221 PM CST, Doppler radar was tracking a strong thunderstorm 12
miles west of Vance, or 14 miles south of Rocksprings, moving
northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Vance, Prade Ranch, and Devil's Sinkhole State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3013 9976 3008 9976 3007 9974 2988 9968
2968 10021 2988 10037 3029 9982 3029 9981
TIME...MOT...LOC 2021Z 229DEG 49KT 2981 10023
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MMFlash Flood, Edwards
- When
- November 20, 3:52 PM CST to 6:00 PM CST
- Where
- Edwards County, 15.6 mi E of Carta Vly to 15.85 mi E of Carta Vly
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 29.790, -100.420
Thunderstorms produced heavy rain that led to flash flooding. RM 674 was impassable with 3-4 feet of water over the roadway north of Kickapoo Cavern State Park.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, November 20, 2025$3.1 million · 1.75 in hail · 20 events
- Tornado in Texas, November 20, 2025$200,000 · EF1 · 1 event
- Dense Fog in Kentucky, November 20 to 21, 20259 events
- Dense Fog in Missouri, November 20 to 21, 20257 events
- Dense Fog in Kansas, November 20, 20256 events
- Damaging Winds and High Wind in Texas, November 20, 202553 kt wind · 6 events
- Damaging Winds in Texas, November 20, 202563 kt wind · 6 events
- Dense Fog in Illinois, November 20 to 21, 20256 events
- Flash Flood and Flooding in California, November 20 to 21, 20255 events
- Flash Flooding in Texas, November 20, 20254 events
- Dense Fog in Kansas, November 20, 20254 events
- Flooding and Heavy Rain in Missouri, November 20, 20253 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1300633.